Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2007, 5:18 PM MDT for Sanpete County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 5:18 PM MDT (23:18 UTC)
- Expired
- Jul 26, 2007, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Sanpete County, UT
The radar
The Salt Lake City radar (KMTX), 223 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:35 PM MDT | FLASH FLOOD | 5 E Fountain Green, UT | DEBRIS FLOW FROM SALT CREEK BURN SCAR RUNNING ACROSS ROADS. RAWS STATION MEASURED 0.97 INCHES OF WATER IN 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 262321 FFWSLC UTC039-270215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 518 PM MDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SANPETE COUNTY IN UTAH... THIS INCLUDES THE CITY OF MORONI... * UNTIL 815 PM MDT * AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE SALT CREEK BURN SCAR NEAR THE TOWN OF FOUNTAIN GREEN. * DOPPLER RADAR HAS INDICATED THAT OVER 1 INCH OF RAINFALL HAS FALLEN OVER THE BURN AREA. THE COMBINATION OF INTENSE RAINFALL AND THE ABSENCE OF VEGETATION ON THE BURN SCAR CAN BE EXPECTED TO PRODUCE A DEBRIS FLOW. DEBRIS FLOWS CAN BE VERY SWIFT MOVING AND DANGEROUS. IF YOU ARE IN THE TOWN OF FOUNTAIN GREEN OR TRAVELING ON STATE ROAD 132 PLEASE USE CAUTION. LAT...LON 3950 11160 3952 11146 3970 11146 3965 11165 $$ MCINERNEY
2 follow-up statements
000 WGUS75 KSLC 270058 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 648 PM MDT THU JUL 26 2007 UTC039-270215- SANPETE UT- 648 PM MDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR NORTH CENTRAL SANPETE COUNTY... AT 642 PM MDT...REPORTS OF FLOODING WITH MUD AND DEBRIS FROM THE SALT CREEK BURN SCAR CONTINUE. RAINFALL AMOUNTS OF ONE INCH IN 15 MINUTES WERE RECORDED AT 5:15PM THIS EVENING. DUE TO THE RESULTANT FLOODING AND DEBRIS FLOW...SEVERAL PIECES OF HEAVY EQUIPMENT WERE STRANDED ON THE HILLSIDE AS FIRE CREWS EVACUATED THE AREA. AS OF 7PM..MUD AND WATER CONTINUE TO FLOW OVER STATE ROAD 132 NEAR FOUNTAIN GREEN. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED IN THE NEXT TWO HOURS. WITH THE SATURATED GROUND AND THE ABSENCE OF VEGETATION...ADDITIONAL FLASH FLOODING AND DEBRIS CAN BE EXPECTED FROM THIS AREA. THIS BURN SCAR WILL REMAIN VERY DANGEROUS THROUGHOUT THE NIGHTTIME HOURS. IF YOU ARE TRAVELING ALONG STATE ROAD 132 TONIGHT OR LIVE IN FOUNTAIN GREEN AREA OF NORTH CENTRAL SANPETE COUNTY...PLEASE USE EXTREME CAUTION. LAT...LON 3950 11160 3952 11146 3970 11146 3965 11165 $$ MCINERNEY
000 WGUS75 KSLC 270212 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 807 PM MDT THU JUL 26 2007 UTC039-270217- SANPETE UT- 807 PM MDT THU JUL 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR NORTH CENTRAL SANPETE COUNTY... RAINFALL OVER THE SALT CREEK BURN SCAR HAS DIMINISHED WITH ONLY SCATTERED RAIN SHOWERS IN THE AREA EXPECTED THROUGHOUT THE EVENING AND NIGHTTIME HOURS TONIGHT. WHILE THE RAINFALL HAS DECREASED...IT IS IMPORTANT TO BE WARY OF THIS AREA AS IT IS SATURATED AND VOID OF VEGETATION. THE COMBINATION POSES A THREAT FOR ADDITIONAL AND SUDDEN MOVEMENT OF SOIL AND DEBRIS DOWNSTREAM OF THE BURN SCAR. IF YOU LIVE IN THE FOUNTAIN GREEN AREA...OR PLAN TO DRIVE ALONG STATE ROAD 132 NEAR THE SCAR...PLEASE USE CAUTION. LAT...LON 3950 11160 3952 11146 3970 11146 3965 11165 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:18 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 26, 3:18 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 PM MDT THU JUL 26 2007 .SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN THROUGH THE WEEKEND. && .DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW) VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST LATER SATURDAY AND CONTINUE INTO SUNDAY. RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG CONDITIONS. POSSIBLE...BUT NOT LIKELY. && .AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY OUTFLOW WINDS THROUGH 03Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.....YOUNG AVIATION...B. SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT THU JUL 26 2007 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 650 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS. LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY... THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS. MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 26, 4:28 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
&&
ATARDYLocal storm report, Jul 26, 4:56 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
&&
MCINERNEYLocal storm report, Jul 26, 5:15 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 F0 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
0555 PM TSTM WND GST 6 NW SALT LAKE CITY 40.83N 112.01W
07/25/2007 E69.00 MPH SALT LAKE UT MESONET
SALT AIR MESONET SITE NEAR INTERSTATE 80. ESTIMATED TIME.
GUSTS 53 MPH AT SLC ASOS AT 606 PM MDT.
0620 PM FLASH FLOOD 3 W GRANTSVILLE 40.59N 112.52W
07/25/2007 TOOELE UT OTHER FEDERAL
DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
MUD AND DEBRIS.
0630 PM TSTM WND GST SOUTH WEBER 41.13N 111.93W
07/25/2007 M73.00 MPH DAVIS UT TRAINED SPOTTER
PERSONAL WEATHER STATION
0730 PM FLASH FLOOD LEAMINGTON 39.53N 112.29W
07/25/2007 MILLARD UT TRAINED SPOTTER
DEBRIS FLOW IN LEAMINGTON DEVILS DEN BURN AREA IN
LEAMINGTON CANYON REPORTED BY SPOTTER. EVENT BETWEEN
LEAMINGTON AND OAK CITY.
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:17 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 43 min |
| Jul 25, 7:37 PM MDT | Flash Flood Warning | SLC | Juab, Millard | 3 hr |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 26, 3:29 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.